Jump to content
dirj67

Started Effexor and within 3 weeks on 225mg

Recommended Posts

I switched from Celexa to Effexor 3 weeks ago but I'm worried that my doc moved me up to fast on Effexor. Ever since I moved to 225mg I've had worse anxiety than before I started.

Anyone else experience this?

Does it go away?

What are you experiences with Effexor?

Share this post


Link to post
Share on other sites

I've been on Effexor at 150mg for a couple of years, and after the first TERRIBLE two weeks it's been smooth sailing. But a couple of weeks ago I went to new Psychiatrist (previous one closed her practice) and the new doc immediately upped me to 225mg and I'm really struggling. I'm having mood swings, blinding headaches, nervousness & lethargy, and the dry mouth for me is dry EVERYthing - mouth, throat, eyes, sinuses, skin. 

Doc is out of her office until Monday, so I hope was hoping for some guidance here to help me through the Thanksgiving weekend.

I hope we both get some responses!

 

 

Share this post


Link to post
Share on other sites
1 hour ago, sallymac said:

I've been on Effexor at 150mg for a couple of years, and after the first TERRIBLE two weeks it's been smooth sailing. But a couple of weeks ago I went to new Psychiatrist (previous one closed her practice) and the new doc immediately upped me to 225mg and I'm really struggling. I'm having mood swings, blinding headaches, nervousness & lethargy, and the dry mouth for me is dry EVERYthing - mouth, throat, eyes, sinuses, skin. 

Doc is out of her office until Monday, so I hope was hoping for some guidance here to help me through the Thanksgiving weekend.

I hope we both get some responses!

 

 

My doc moved me back down to 150 and I started feeling better, it's still tough but now its bearable.

Share this post


Link to post
Share on other sites
2 hours ago, dirj67 said:

My doc moved me back down to 150 and I started feeling better, it's still tough but now its bearable.

My theory as to why your anxiety skyrocketed was probably because of the extra norepinephrine that Effexor caused with its norepinephrine reuptake inhibition in the higher doses. Effexor acts mainly as a SSRI in the lower doses (37.5-75 mg), whereas in higher doses (150 mg and above), it acts as an SNRI. So lower doses in Effexor tend to be better for anxiety, whereas higher doses tend to be better for depression. It actually even works on dopamine very weakly at doses above 300-375 mg, acting as an SNDRI.

If 150 mg winds up not being tolerable for your anxiety, if it were me in your shoes, I would personally ask to try 75 mg or even 112.5 mg (75 + 37.5 mg, if need be). Also, if Effexor just doesn't cut it, might I recommend Cymbalta as an alternative? I know you don't want to just switch around on meds constantly, but Cymbalta eliminated my anxiety quite well. Unfortunately I wound up needing 120 mg (max dose), which my pdoc wasn't willing to keep me on for long for some reason. I'm now on a combination of Zoloft and desipramine and absolutely loving it.

Share this post


Link to post
Share on other sites
1 minute ago, mikl_pls said:

My theory as to why your anxiety skyrocketed was probably because of the extra norepinephrine that Effexor caused with its norepinephrine reuptake inhibition in the higher doses. Effexor acts mainly as a SSRI in the lower doses (37.5-75 mg), whereas in higher doses (150 mg and above), it acts as an SNRI. So lower doses in Effexor tend to be better for anxiety, whereas higher doses tend to be better for depression. It actually even works on dopamine very weakly at doses above 300-375 mg, acting as an SNDRI.

If 150 mg winds up not being tolerable for your anxiety, if it were me in your shoes, I would personally ask to try 75 mg or even 112.5 mg (75 + 37.5 mg, if need be). Also, if Effexor just doesn't cut it, might I recommend Cymbalta as an alternative? I know you don't want to just switch around on meds constantly, but Cymbalta eliminated my anxiety quite well. Unfortunately I wound up needing 120 mg (max dose), which my pdoc wasn't willing to keep me on for long for some reason. I'm now on a combination of Zoloft and desipramine and absolutely loving it.

He said he wants to wait out a few weeks and see how the 150mg does, strangely enough the 225mg gave me a bout of depression which I've never had before. I'm on day 2 of being back down to 150 and it's better but I'm still having pretty rough GAD. I just want something to work like Celexa used to for me.

Share this post


Link to post
Share on other sites
2 minutes ago, dirj67 said:

He said he wants to wait out a few weeks and see how the 150mg does, strangely enough the 225mg gave me a bout of depression which I've never had before. I'm on day 2 of being back down to 150 and it's better but I'm still having pretty rough GAD. I just want something to work like Celexa used to for me.

Have you ever tried Lexapro?

Share this post


Link to post
Share on other sites

Well, Lexapro is very closely related to Celexa, and much more potent. I wonder how you would respond to Lexapro?

Next time you see your pdoc/doc, maybe you could ask him about it if your Effexor isn't quite working up to par?

I will also say that Zoloft has been a wonder drug for both me and one of my best friends.

Share this post


Link to post
Share on other sites
Just now, mikl_pls said:

Well, Lexapro is very closely related to Celexa, and much more potent. I wonder how you would respond to Lexapro?

Next time you see your pdoc/doc, maybe you could ask him about it if your Effexor isn't quite working up to par?

I will also say that Zoloft has been a wonder drug for both me and one of my best friends.

I'll bring it up at my next appointment, thanks man.

Share this post


Link to post
Share on other sites

It did mess with my anxiety, and I started on a much lower dose (50mg) in the first three weeks. I'd definitely ask if there's another option before you've taken it long enough for withdrawal to be an issue. I would like to say it goes away, but I think it varies from person to person. For me, I actually thought I might be bipolar and it triggered a mania (but with added anxiety), only it wasn't. I was just very riled-up. For some people, it's a sedating med. So you really have to consider what works for you, and not let the doctor bully you into staying on it if it's not working.

All the best! I hope you find the right meds for you!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×